|Can you help
Jul 7, 2000
Hello. I am currently taking sustiva, zerit and epivir, my Dr. wants to switch me over to combivir. What side effects, if any, should I expect? Maybe I should just say the most common ones. Thanks for the great job you Drs. are doing here!
| Response from Dr. Henry
Since Combivir -- AZT (Retrovir) + 3TC (Epivir) the only real change is from D4T to AZT. The pill count actually will go from 7 to 5 per day. AZT typically has more mild stomach (nausea, cramping) and constitutional (headache, tiredness) symptoms than D4T but most persons don't experience those and the symptoms often improve over the first month. We often have the patient call us if they are experiencing symptoms so that we can treat through them while the body adjusts to the new meds. With AZT there is less of a risk for pancreatitis and neuropathy than with D4T. Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.